MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21708
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.Before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 11th jan 2019.1 x zso-7-12 of lot # c1532198 was returned to crl for evaluation.In summary the following results were observed in the lab evaluation, a kink was observed at the 3rd porthole on the tapered end of the stent.Documents and ifu review: a review of the manufacturing records for the device of lot # c1532198 did not reveal any discrepancy related to the complaint issue.A review of the manufacturing records for zso-7-12 devices of lot # c1532198 did not reveal any discrepancies that could have contributed to the issue.There is no evidence to suggest that this issue effects the entire lot c1532198, upon review of the complaint history, this failure has not occurred previously with this lot.Prior to distribution all zimmon biliary stent set zso-7-12 are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.As per step 3 in final quality control, fqc0144 the manufacturing team member (mtm) is instructed to "inspect for debris in or on product, kinks.Clean product (external only) for debris if necessary with lint free wipe".Additional in step 13 the manufacturing team member (mtm) is instructed to ¿verify size of wire guide before each use.Insert wire guide into both ends of stent.Refer to drawing.Should move smoothly and freely.¿ the mtm is to "method of inspection: complete a 100% visual inspection of a unit while held at a comfortable arm¿s length from the unaided eye at normal lighting conditions for all units in a reasonable amount of time." the instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also the user is instructed by the instructions for use, ifu0045-6 ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause: a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.A possible cause of this complaint is that the kink occurred while being straightened while being passed over wire guide.A precaution included in instructions for use, ifu0045-6 states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." it may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025.As per additional information received the user used a 0.025" wire guide.Summary: complaint is confirmed as the failure was identified and verified in the laboratory.The patient didn¿t experience any adverse as result of the device failure and based on the information provided.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This file is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent.' before using this product for procedure, the side hole of this product pigtail was kink.The wire guide could not get into the zso-7-12.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8183550
Report Number3001845648-2018-00608
Device Sequence Number1850398
Product Code FGE
UDI-Device Identifier00827002217089
UDI-Public(01)00827002217089(17)210821(10)C1532198
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2021
Device Model NumberG21708
Device Catalogue NumberZSO-7-12
Device Lot NumberC1532198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/19/2018
Event Location Hospital
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
12/03/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/17/2019
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1